MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM CORTEX SCREW SELF-TAPPING 45MM; SCREW, FIXATION, BONE

OBERDORF SYNTHES PRODUKTIONS GMBH 3.5MM CORTEX SCREW SELF-TAPPING 45MM; SCREW, FIXATION, BONE
Model Number 204.845
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Discomfort (2330); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional device product codes: hrs, jds.Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.(b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from brazil reports an event as follows: it was reported that on (b)(6) 2019, the patient underwent removal of the implant due discomfort.One (1) cortex screw, three (3) unknown screws, and an unknown plate were removed.Due to the position of the cortex screw, it was difficult to remove and broke, however all implants were removed successfully.The doctor reported no harm to the patient and no other possible surgery.It is unknown if there was a surgical delay.This report is for 3.5mm cortex screw self-tapping 45mm.This is report 1 of 3 for (b)(4) and captures the cause of implant removal.The intraoperative breakage is captured under (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The photo of the cortex screw 3.5 self-tapping l45 stainless steel (part #204.845, lot # unknown) was received showing that the screw is broken.The head portion of the screw was able to be seen in the picture.This is consistent with the reported complaint condition, thus confirming the complaint.A dhr review could not be performed as the lot number is unknown.Conclusion: there is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The photo of the cortex screw 3.5 self-tapping l45 stainless steel (part #204.845, lot # unknown) was received at us cq showing that the screw is broken.The head portion of the screw was able to be seen in the picture.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional analysis was not performed as the relevant part was not returned.The following drawing(s) was reviewed; 3.5 mm cortex screw self-tapping, hex drive: 204_810 rev p a dhr review could not be performed as the lot number is unknown.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new malfunctions were observed during the course of this investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.

Brand Name
3.5MM CORTEX SCREW SELF-TAPPING 45MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8539436
Report Number8030965-2019-63046
Device Sequence Number11370483
Product Code HWC
UDI-Device Identifier10886982146410
UDI-Public(01)10886982146410
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K131186
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number204.845
Device Catalogue Number204.845
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/26/2019
Supplement Date Received by Manufacturer05/14/2019
05/21/2019
Initial Report FDA Received Date04/23/2019
Supplement Report FDA Received Date05/15/2019
06/18/2019
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;